Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2005, 3:15 PM CST for Lawrence County, Taney County, Missouri. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2005, 3:15 PM CST (21:15 UTC)
- Expired
- Feb 20, 2005, 8:30 PM CST
- In force
- 39 days
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 122115
SVRSGF
MOC109-122200-
/X.NEW.KSGF.SV.W.0002.050112T2115Z-050112T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 400 PM CST.
* AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
PIERCE CITY...OR NEAR MONETT...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR MOUNT VERNON BY 325 PM CST.
THE TOWNS OF FREISTATT...HOBERG...CHESAPEAKE AND HALLTOWN ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3699 9410 3688 9393 3697 9366 3715 9361
3729 9363 3727 9392
$$
LINDENBERG4 follow-up statements
000 WUUS53 KSGF 210125 SVRSGF MOC213-210230- /O.NEW.KSGF.SV.W.0002.050221T0124Z-050221T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 724 PM CST SUN FEB 20 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANEY COUNTY IN SOUTHWEST MISSOURI. * UNTIL 830 PM CST. * AT 721 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TANEYVILLE TO JUST NORTH OF BRANSON...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR TANEYVILLE BY 730 PM CST. NEAR FORSYTH BY 735 PM CST. THIS STORM WILL ALSO AFFECT THE NORTHERN BRANCHES OF TABLE ROCK LAKE BETWEEN BRANSON AND FORSYTH. THE TOWNS OF WALNUT SHADE...KIRBYVILLE...EDGEWATER BEACH...OZARK BEACH...POWERSITE...BRADLEYVILLE...KISSEE MILLS...BROWNBRANCH AND RUETER ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3683 9324 3661 9331 3660 9278 3681 9276 $$ BOOKBINDER
000 WWUS53 KSGF 210138 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CST SUN FEB 20 2005 MOC213-210230- /O.CON.KSGF.SV.W.0002.000000T0000Z-050221T0230Z/ TANEY MO- 735 PM CST SUN FEB 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 830 PM CST... AT 729 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TANEYVILLE TO FORSYTH...AND MOVING EAST AT 30 MPH. AT 734 PM...TWO REPORTS OF PEA SIZE HAIL WERE RECEIVED IN THE FORYSTH AREA. THIS REMAINS A DANGEROUS STORM CAPABLE OF PRODUCING MUCH LARGER HAIL OVER NORTHEASTERN PORTIONS OF TANEY COUNTY. ADDITIONAL THUNDERSTORMS WILL MOVE INTO FAR WESTERN TANEY COUNTY BEFORE 8 PM. SEVERE THUNDERSTORMS WILL BE... NEAR FORSYTH THROUGH 750 PM CST. THE TOWNS OF WALNUT SHADE...KIRBYVILLE...EDGEWATER BEACH... POWERSITE...OZARK BEACH...BRADLEYVILLE...KISSEE MILLS...BROWNBRANCH AND RUETER ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3683 9324 3661 9331 3660 9278 3681 9276 $$ BOOKBINDER
000 WWUS53 KSGF 210157 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CST SUN FEB 20 2005 MOC213-210230- /O.CON.KSGF.SV.W.0002.000000T0000Z-050221T0230Z/ TANEY MO- 754 PM CST SUN FEB 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 830 PM CST... AT 751 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF TANEYVILLE...OR 7 MILES SOUTHEAST OF BRADLEYVILLE... AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF TANEY COUNTY...INCLUDING THE TOWNS OF TANEYVILLE...KISSEE MILLS... BRADLEYVILLE AND BROWNBRANCH. A SECOND STRONG THUNDERSTORM WAS MOVING INTO WESTERN TANEY COUNTY AND MAY PRODUCE PEA SIZE HAIL IN ADDITIONAL TO FREQUENT LIGHTNING TO VERY HEAVY RAINFALL. THIS STORM WILL AFFECT A LARGE PORTION OF TABLE ROCK LAKE THROUGH 815 PM. LAT...LON 3674 9331 3652 9331 3660 9277 3681 9277 $$ BOOKBINDER
000 WWUS53 KSGF 210214 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CST SUN FEB 20 2005 MOC213-210230- /O.CON.KSGF.SV.W.0002.000000T0000Z-050221T0230Z/ TANEY MO- 812 PM CST SUN FEB 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR TANEY COUNTY UNTIL 830 PM CST... AT 808 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HOLLISTER...OR 6 MILES SOUTHEAST OF BRANSON...AND MOVING EAST AT 30 MPH. AT 810 PM...HAIL UP TO DIME SIZE WAS REPORTED 7 MILES SOUTH OF HOLLISTER. THIS STORM WILL PASS OVER BULL SHOALS LAKE AND AFFECT MAINLY RURAL AREAS OF SOUTHERN TANEY COUNTY. LAT...LON 3661 9327 3651 9331 3653 9279 3670 9278 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:15 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 12, 3:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CST WED JAN 12 2005 .DISCUSSION... STORMS WERE INTENSIFYING ACROSS WESTERN MISSOURI EARLY THIS AFTERNOON. 18Z SPECIAL SOUNDING DEPICTED CAPPING INVERSION NEAR 800 MB BUT WAS BEING OVERCOME BY FORCING AHEAD OF A FRONT THAT STRETCHED FROM NORTHWEST MISSOURI BACK TO NORTHWEST OKLAHOMA. WATER VAPOR IMAGERY DEPICTED A POTENT TROUGH TRACKING OUT OF THE SOUTHERN ROCKIES. INCREASING LIFT IN ADVANCE OF THIS SYSTEM WILL SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. ALTHOUGH INSTABILITY IS MODEST WIND PROFILES ARE IMPRESSIVE WITH 0-6KM SHEAR NEAR 60 KTS. SEVERE WIND GUSTS APPEARS THE GREATEST SEVERE WEATHER RISK IN BOWING SEGMENTS. AN ISOLATED TORNADO STILL CANNOT BE RULED OUT GIVEN THE 0-1 KM AND 0-3 KM HELICITIES NEAR 300. STORMS WILL TRANSLATE ACROSS THE FORECAST DURING THE EVENING AND LIKELY EVOLVE IN A SQUALL LINE. THE FLOODING THREAT WILL CONTINUE AS WELL WITH PRECIPITABLE WATER VALUES OVER AN INCH SUPPORT INTENSE RAINFALL RATES. THE STORM SYSTEM WILL TRACK ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS LATE TONIGHT AND EARLY THURSDAY. 18Z MODEL RUN OF THE ETA SUGGEST THAT A DEFORMATION ZONE MAY SET UP NORTH OF THE TRACK OF THE VORTICITY MAXIMUM. THIS MAY BRING A PERIOD OF LIGHT SNOW TO PORTIONS OF THE AREA LATE TONIGHT AND THURSDAY MORNING AS MUCH COLDER AIR SURGES INTO THE AREA. A COLD AND GENERALLY DRY WEATHER PATTERN WILL SET UP FROM FRIDAY INTO EARLY NEXT WEEK. HOWEVER A PASSING DISTURBANCE MAY BRING SOME LIGHT SNOW ON SUNDAY. FOSTER && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THROUGH EARLY THIS EVENING. MVFR CONDITIONS WILL PREVAIL WITH LOCALIZED IFR CONDITIONS IN STORMS. A COLD FRONT WILL PUSH ACROSS THE AREA MID TO LATE EVENING WITH MODERATE NORTHWEST WINDS IN THE WAKE OF THE FRONT TONIGHT. STRATUS MAY LINGER INTO THURSDAY MORNING BUT A GENERALLY IMPROVING TREND CAN BE EXPECTED DURING THE DAY. JLT/FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL THURSDAY 3 AM ALL COUNTIES. .KS...FLOOD WATCH UNTIL THURSDAY 3 AM BOURBON...CHEROKEE AND CRAWFORD COUNTIES. WFO SGF
Hazardous weather outlook, Jan 12, 1:00 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED JAN 12 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SOUTH WINDS GUSTING OVER 30 MPH.
SCATTERED THUNDERSTORMS...SOME WILL PRODUCE:
HEAVY RAIN WHICH COULD LEAD TO FLOODING.
DAMAGING WINDS IN EXCESS OF 60 MPH.
ONE INCH DIAMETER HAIL.
AND POSSIBLY ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA
THROUGH THE LATE AFTERNOON HOURS.
A FEW STRONG THUNDERSTORMS MAY DEVELOP BY MID AFTERNOON ACROSS
COUNTIES ALONG THE KANSAS MISSOURI BORDER. MORE ORGANIZED SEVERE
STORMS ARE EXPECTED BY LATE AFTERNOON AND EARLY EVENING ACROSS
WESTERN SECTIONS OF THE OUTLOOK AREA. THE STORMS WILL QUICKLY MOVE
EAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE RISK OF SEVERE
WEATHER SHOULD END IN EASTERN SECTIONS OF THE OUTLOOK AREA BY
AROUND MIDNIGHT.
DISCUSSION:
A POTENT STORM SYSTEM WILL QUICKLY MOVE EAST INTO EASTERN KANSAS
AND NORTHEAST OKLAHOMA THIS AFTERNOON. THIS SYSTEM WILL INTERACT
WITH A SPRING LIKE AIRMASS ACROSS THE OUTLOOK AREA TO PRODUCE THE
POTENTIAL OF SEVERE STORMS. LIMITED INSTABILITY DUE TO CLOUD COVER
AND A WARM LAYER ALOFT HAS INHIBITED STORM FORMATION SO FAR.
HOWEVER INCREASING LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
LIKELY INITIATE POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT LATER
THIS AFTERNOON AND EARLY EVENING. THE AVAILABLE INSTABILITY
COMBINED WITH STRONG WIND FIELDS WILL SUPPORT THE DEVELOPMENT OF
STRONG TO SEVERE STORMS. THE STORMS ARE EXPECTED TO EVOLVE INTO A
SQUALL LINE BY EARLY EVENING...AND MOVE ACROSS THE MISSOURI OZARKS
DURING THE EVENING HOURS. ISOLATED SUPERCELL THUNDERSTORMS AND
TORNADOES MAY BE EMBEDDED WITHIN THE LINE OF STORMS.
THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
FLOODING. A QUICK ONE TO TWO INCHES OF RAINFALL WILL OCCUR IN SOME
AREAS. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL
QUICKLY TURN INTO EXCESS RUNOFF WHICH COULD RESULT IN FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER
THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID
SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT
SNOW ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM...AND WILL BE MORE
LIKELY NEEDED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY
REPORTS OF FLOODING.
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:24 PM CST | Severe Thunderstorm Warning | SGF | Benton, Douglas | 39 days |
| Jan 12, 3:39 PM CST | Severe Thunderstorm Warning | SGF | Greene, Ozark | 39 days |
| Jan 12, 3:42 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Taney | 39 days |
| Jan 12, 3:55 PM CST | Severe Thunderstorm Warning | SGF | Newton, Polk | 39 days |
| Jan 12, 4:14 PM CST | Severe Thunderstorm Warning | SGF | Barry, Douglas | 39 days |
| Jan 12, 4:23 PM CST | Severe Thunderstorm Warning | SGF | Miller, Vernon | 50 days |
| Jan 12, 4:24 PM CST | Tornado Warning | SGF | Barry, Lawrence | 51 min |
| Jan 12, 4:28 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Dallas | 50 days |
| Jan 12, 4:39 PM CST | Severe Thunderstorm Warning | SGF | Camden, Jasper, Newton | 71 days |
| Jan 12, 4:51 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 89 days |
| Jan 12, 4:59 PM CST | Severe Thunderstorm Warning | SGF | Miller | 98 days |
| Jan 12, 5:07 PM CST | Flash Flood Warning | SGF | Barry, Christian, Dade, Dallas, Greene, Lawrence and 4 more | 6 hr |
| Jan 12, 5:43 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski, Webster | 98 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.